Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Apr 10, 2018, 2:00 PM MDT for 8 counties in Colorado. It took effect at Apr 11, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2018, 2:00 PM MDT (20:00 UTC)
- In effect from
- Apr 11, 2018, 12:00 PM MDT
- Expired
- Apr 11, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Archuleta County, CO, Dolores County, CO, Hinsdale County, CO, La Plata County, CO, Montezuma County, CO, Montrose County, CO, San Juan County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 154 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2411 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS85 KGJT 102000 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 200 PM MDT Tue Apr 10 2018 ...RED FLAG WARNING IN EFFECT FORM NOON TO 8 PM MDT WEDNESDAY FOR PORTIONS OF SOUTHWESTERN COLORADO FOR GUSTY WINDS, LOW HUMIDITY AND DRY FUELS INCLUDING FIRE ZONES 207 AND 290...AND FIRE WEATHER ZONE 295 BELOW 8000 FEET... .Southwesterly flow will increase across southwestern Colorado on Wednesday as high pressure shifts east and a cold front approaches. Gusty winds will mix down to the surface with very low afternoon relative humidity values creating red flag conditions where fuels are at critical levels. COZ207-290-110600- /O.NEW.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area- 200 PM MDT Tue Apr 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND 290... The National Weather Service in Grand Junction has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM MDT Wednesday. * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area and Fire Weather Zone 290 Paradox Valley Forecast Area. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ295-110600- /O.NEW.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/ Southwest Colorado Upper East Forecast Area- 200 PM MDT Tue Apr 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... The National Weather Service in Grand Junction has issued a Red Flag Warning below 8000 feet for wind and low relative humidity, which is in effect from noon to 8 PM MDT Wednesday. * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...Southwest 12 to 17 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...11 to 15 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
5 follow-up statements
825 WWUS85 KGJT 110337 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 937 PM MDT Tue Apr 10 2018 ...RED FLAG WARNING IN EFFECT FORM NOON TO 8 PM MDT WEDNESDAY FOR PORTIONS OF SOUTHWESTERN COLORADO FOR GUSTY WINDS, LOW HUMIDITY AND DRY FUELS INCLUDING FIRE ZONES 207 AND 290...AND FIRE WEATHER ZONE 295 BELOW 8000 FEET... .Southwesterly flow will increase across southwestern Colorado tomorrow as high pressure shifts east and a cold front approaches. Gusty winds will mix down to the surface, low humidities will be in place, and dry fuels will all work together to create critical fire weather conditions. COZ207-290-111200- /O.CON.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area- 937 PM MDT Tue Apr 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND 290... * AFFECTED AREA... In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area Fire Weather Zone 290 Paradox Valley Forecast Area * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ295-111200- /O.CON.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/ Southwest Colorado Upper East Forecast Area- 937 PM MDT Tue Apr 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... * AFFECTED AREA... In Colorado Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...Southwest 12 to 17 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...11 to 15 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
201 WWUS85 KGJT 111030 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 430 AM MDT Wed Apr 11 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY EVENING FOR PORTIONS OF SOUTHWESTERN COLORADO FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 207 AND 290, AND FIRE WEATHER ZONE 295 BELOW 8000 FEET... .Southwesterly winds will increase across southwestern Colorado today in response to strengthening flow aloft. Meanwhile, an influx of warmer air will bring unusually warm afternoon highs which will cause relative humidity to fall below 15 percent in the dry airmass near the surface. Frequent gusts in excess of 25 MPH, combined low relative humidity and dry fuels are expected to lead to critical fire weather conditions this afternoon through 8 PM MDT. COZ207-290-111830- /O.CON.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area- 430 AM MDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND 290... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area and Fire Weather Zone 290 Paradox Valley Forecast Area. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ295-111830- /O.CON.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/ Southwest Colorado Upper East Forecast Area- 430 AM MDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...Southwest 12 to 17 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
283 WWUS85 KGJT 111824 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 1224 PM MDT Wed Apr 11 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY EVENING FOR PORTIONS OF SOUTHWESTERN COLORADO FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 207 AND 290, AND FIRE WEATHER ZONE 295 BELOW 8000 FEET... .Strong southwesterly winds will continue across southwestern Colorado this afternoon in response to strengthening flow aloft. Meanwhile, an influx of warmer air will bring unusually warm afternoon highs which will cause relative humidity to fall below 15 percent in the dry airmass near the surface. Frequent gusts in excess of 25 MPH, combined low relative humidity and dry fuels are expected to lead to critical fire weather conditions this afternoon through 8 PM MDT. COZ207-290-120200- /O.CON.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area- 1224 PM MDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND 290... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area and Fire Weather Zone 290 Paradox Valley Forecast Area. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ295-120200- /O.CON.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/ Southwest Colorado Upper East Forecast Area- 1224 PM MDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...Southwest 12 to 17 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
340 WWUS85 KGJT 112034 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 234 PM MDT Wed Apr 11 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY EVENING FOR PORTIONS OF SOUTHWESTERN COLORADO FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 207 AND 290, AND FIRE WEATHER ZONE 295 BELOW 8000 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY EVENING FOR PORTIONS OF SOUTHWESTERN COLORADO FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 207 AND 290, AND FIRE WEATHER ZONE 295 BELOW 8000 FEET... .Strong southwesterly winds will continue across southwestern Colorado through Wednesday evening in response to strengthening flow aloft. Additionally, an influx of warmer air will bring unusually warm temperatures which will cause relative humidity to fall below 15 percent in the dry airmass near the surface. Frequent gusts in excess of 25 MPH, combined low relative humidity and dry fuels are expected to lead to critical fire weather conditions through 8 PM MDT Wednesday. Even stronger southwesterly winds are expected for Thursday afternoon and early evening as a cold front approaches the area. Continued low relative humidities and dry fuels are expected to result in critical fire weather conditions from noon to 8 PM MDT Thursday. COZ207-290-120200- /O.NEW.KGJT.FW.W.0003.180412T1800Z-180413T0200Z/ /O.CON.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area- 234 PM MDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND 290... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND 290... The National Weather Service in Grand Junction has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM MDT Thursday. * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area and Fire Weather Zone 290 Paradox Valley Forecast Area. * WINDS...Through 8 PM MDT Wednesday...Southwest 10 to 20 mph with gusts up to 35 mph. From noon to 8 PM MDT Thursday...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ295-120200- /O.NEW.KGJT.FW.W.0003.180412T1800Z-180413T0200Z/ /O.CON.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/ Southwest Colorado Upper East Forecast Area- 234 PM MDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... The National Weather Service in Grand Junction has issued a Red Flag Warning below 8000 feet for wind and low relative humidity, which is in effect from noon to 8 PM MDT Thursday. * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...Through 8 PM MDT Wednesday...Southwest 12 to 17 mph with gusts up to 30 mph. From noon to 8 PM MDT Thursday...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
173 WWUS85 KGJT 120158 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 758 PM MDT Wed Apr 11 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY EVENING FOR PORTIONS OF SOUTHWESTERN COLORADO FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 207 AND 290, AND FIRE WEATHER ZONE 295 BELOW 8000 FEET... .Strong southwesterly winds are expected tomorrow as a cold front approaches the area. These winds, combined with dry fuels and humidities below 15%, will create critical fire weather conditions. A red flag warning has been issued to account for the possibility of extreme fire growth from noon through 8PM Thursday. COZ207-290-121000- /O.EXP.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/ /O.CON.KGJT.FW.W.0003.180412T1800Z-180413T0200Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area- 758 PM MDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND 290... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND 290... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area and Fire Weather Zone 290 Paradox Valley Forecast Area. * WINDS...From noon to 8 PM MDT Thursday... Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ295-121000- /O.EXP.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/ /O.CON.KGJT.FW.W.0003.180412T1800Z-180413T0200Z/ Southwest Colorado Upper East Forecast Area- 758 PM MDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...From noon to 8 PM MDT Thursday... Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...New fire starts will be difficult or impossible to control due to fast rates of spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 10, 12:08 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 10, 12:08 PM MDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 1208 PM MDT Tue Apr 10 2018 .SHORT TERM...(Today through Wednesday) Issued at 440 AM MDT Tue Apr 10 2018 Except for patchy thin cirrus moving through the ridge over the Great Basin, skies were clear across eastern Utah and western Colorado early this morning. Cirrus will continue to move overhead during the day as the ridge axis shifts east, aligning with the western Colorado border by 6 PM this evening. Lift and moisture lacking in this pattern so kept precipitation out of the forecast today. Meanwhile, warm air advection will drive 7H temperatures upward by around 6 degrees C resulting in afternoon highs from 5 to 10 degrees above normal. The ridge aloft flattens and is forced east of the area tonight as a fast moving, low-amplitude shortwave trough sweeps across the Great Basin. This disturbance brings a slight chance of showers to the higher elevations of the eastern Uinta Mountains late tonight, along with increased clouds across the north. Chances for showers will spread to the Elkhead, Park, and Flat Top Mountains on Wednesday. Shower activity will be pretty light, with snow levels expected to rise from 8500 feet in the morning to near 9500 feet during the afternoon. Accumulations are expected to be less than an inch above 9500 feet. Meanwhile, areas to the south will remain dry with skies ranging from cloudy or mostly cloudy in the north to mostly clear across the south. Winds will become breezy during the afternoon with the passing trough tightening the gradient aloft and encouraging deeper mixing. Warm air advection will keep overnight lows mild while driving afternoon highs on Wednesday to their highest levels so far this year. Southeast Utah can expect highs in the lower to mid 80s, with 70s across the remaining valleys, and 50s and 60s in the mountains. These values are around 15 degrees warmer than normal and may approach records for some locations. .LONG TERM...(Wednesday night through Monday) Issued at 440 AM MDT Tue Apr 10 2018 All eyes shift westward in the long term period as a deep trough and surface cold front approach from the Pacific Northwest. So far, models remain in fairly good agreement with the evolution of this system though subtle timing differences do exist. Wednesday night through noon Thursday, the pressure gradient will continue to tighten as indicated by H7 winds reaching 50 kts over some areas. Usually, these winds do not reach the surface during the night as the atmosphere decouples, but enough deep mixing may continue during the overnight hours for some gusty winds (20 to 30 mph or so) to continue. Time will tell. The front will move through the forecast area during the afternoon hours Thursday, and with decent lapse rates in place and also some CAPE, thunderstorms can't be ruled out ahead of and along the front. By Thursday evening, the front will have pushed through with the usual mountain sites favored for precipitation. As the trough moves through, models indicated a closed low forming over Wyoming and slowly drifting southeast to the front range. This drift will allow wrap-around moisture to continue to bring showers to the mountains with lift primarily supplied by orographic lift. In fact, precipitation may continue through Friday evening and this solution is shown in both the Euro and GFS. Some accumulating snow certainly looks possible Thursday night onwards as colder air filters down from the north. A bit too early to tell how much just yet. Speaking of temperatures, highs Friday will be anywhere from 10 to 15 degrees cooler than those felt the day before. High pressure builds in Saturday afternoon and persists through Monday with a quick rebound to more normal temperatures anticipated. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1208 PM MDT Tue Apr 10 2018 High pressure centered over the Great Basin will shift slowly east over the next 24 hours. VFR conditions will continue with SCT-BKN high clouds passing through. && .FIRE WEATHER... Issued at 440 AM MDT Tue Apr 10 2018 Gusty winds and low relative humidity are likely across most valleys of western Colorado Wednesday afternoon with stronger winds expected Thursday. WFAS-MAPS graphics indicated moderate observed fire danger across western Colorado with little change indicated in the forecast fire danger Thursday. Therefore, will not hoist Fire Weather Watch/Red Flag Warning with this package, but encourage our fire weather partners to update their fuels status on the Rocky Mountain Fuels Status webpage if there are concerns for extreme fire behavior in the impending windy, low relative humidity conditions anticipated over the next two days. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && SHORT TERM...NL LONG TERM...TGR AVIATION...JDC FIRE WEATHER...NL
Hazardous weather outlook, Apr 10, 4:54 AM MDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 454 AM MDT Tue Apr 10 2018 COZ001>014-017>023-UTZ022>025-027>029-111100- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 454 AM MDT Tue Apr 10 2018 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strengthening southwest winds from Wednesday afternoon into Thursday raises fire weather concerns for areas where fuels are critical. It is suspected that recent rains have significantly reduced fire danger, thought some critical fuels may remain. Fire managers are encouraged to update their fuel status. There is a good chance that winds will reach advisory levels on Thursday. A late winter storm is likely late Thursday into Friday which may bring significant snowfall to the northern and central Colorado mountains, along with areas of blowing snow. Latest data suggest accumulations of 5 to 10 inches above 8500 feet with locally higher amounts are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NL
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.